Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 22, 2003, 11:35 AM CST for Warren County, White County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2003, 11:35 AM CST (17:35 UTC)
- Expired
- Feb 22, 2003, 12:15 PM CST
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 10:35 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WUUS54 KOHX 221735 SVRBNA TNC177-185-221815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1134 AM CST SAT FEB 22 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN TENNESSEE WHITE COUNTY IN TENNESSEE * UNTIL 1215 PM CST * AT 1125 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF DOYLE...OR 7 MILES NORTHEAST OF MCMINNVILLE...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS PRODUCED GOLFBALL SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOYLE AROUND 1140 AM CST SPARTA AROUND 1150 AM CST A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF SEVERE THUNDERSTORMS APPROACH YOUR AREA...GO TO A SAFE PLACE. ESPECIALLY IF YOU LIVE IN A MOBILE HOME. && LAT...LON 3581 8584 3568 8569 3595 8530 3610 8550 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 11:00 AM CST, 35 minutes earlier.
Area forecast discussion, Feb 22, 11:00 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CST SAT FEB 22 2003 THERE HAS BEEN SOME CLOUD BREAKS IN THE WARM SECTOR IN SOUTHERN MIDDLE TENNESSEE BY LATE MORNING...ALLOWING TEMPERATURES TO WARM INTO THE 60S...UPDATE ONE. THIS GROWING INSTABILITITY LOOKS TO ENHANCE STORMS FIRING ALONG AN EARLIER BOUNDARY IN MORE STABLE AIR TO THE WEST...UPDATE TWO. TORNADO WATCH IN EFFECT FOR THE EASTERN FORECAST AREA (MACON SOUTH TO FRANKLIN COUNTIES OF TENNESSEE...THEN EAST). JUST WEST OF THE WATCH BOX...THERE COULD BE SOME HAIL REPORTS TOO...MAINLY EARLY THIS AFTERNOON. 04 .BNA...TORNADO WATCH FOR EASTERN MIDDLE TENNESSEE UNTIL 4 PM TNC015-027-031-035-041-049-051-061-087-111-133-137-141-159-175-177-18 5 FLOOD WATCH THIS AFTERNOON FOR MIDDLE TENNESSEE
Hazardous weather outlook, Feb 22, 5:30 AM CST, 6 hours 5 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-231130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST SAT FEB 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH TODAY... SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS ARE EXPECTED MAINLY THROUGH MIDDAY AS A COLD FRONT MOVES ACROSS THE AREA. THUNDERSTORMS MAY PRODUCE FLOODING TYPE RAINS...AND POSSIBLE EVEN STRONG TO DAMAGING WIND ACROSS THE SOUTH. SHOWERS ACROSS THE AREA TONIGHT HAVE A GOOD CHANCE OF MIXING WITH OR CHANGING BRIEFLY TO SNOW. NO SIGNIFICANT ACCUMULATION IS EXPECTED AT THIS TIME. FLASH AND RIVER FLOODING CONTINUES TO BE THE MAIN CONCERN THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL WEAK WEATHER SYSTEMS WILL PUSH ACROSS THE AREA OVER THE NEXT SEVERAL DAYS...WITH THUNDERSTORMS POSSIBLE THURSDAY. THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR POSSIBLE HEAVY RAIN AND ISOLATED STRONG THUNDERSTORMS. THE THREAT OF ADDITIONAL EXCESSIVE RAINFALL IS THE BIGGEST CONCERN DUE SATURATED GROUND AND ABOVE NORMAL RIVER LEVELS. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:34 AM CST | Flash Flood Warning | OHX | Franklin | 116 min |
| Feb 22, 10:33 AM CST | Severe Thunderstorm Warning | OHX | Rutherford | 57 min |
| Feb 22, 10:51 AM CST | Severe Thunderstorm Warning | OHX | Coffee | 39 min |
| Feb 22, 10:59 AM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 46 min |
| Feb 22, 12:22 PM CST | Severe Thunderstorm Warning | OHX | Macon | 23 min |
| Feb 22, 2:38 PM CST | Flash Flood Warning | OHX | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.